Hypofibrinogenemia Induced by Eravacycline: A Rare but Serious Adverse Effect of a Novel Antimicrobial Agent
Recommended Citation
Khanal P, Sapkota S, Karageorgiou I, Al Baghdadi T. Hypofibrinogenemia Induced by Eravacycline: A Rare but Serious Adverse Effect of a Novel Antimicrobial Agent. Cureus. 2026;18(4):e107424.
Document Type
Article
Publication Date
4-1-2026
Publication Title
Cureus
Abstract
Eravacycline is a broad-spectrum third-generation tetracycline, notably effective against multidrug-resistant organisms. Emerging evidence suggests an association with hypofibrinogenemia, though clinical recognition remains limited. We report a case of an 84-year-old male patient who presented with hypofibrinogenemia (fibrinogen < 35 mg/dl) while being on eravacycline for Stenotrophomonas maltophila diabetic foot infection in the right toe. Alternative etiologies, including disseminated intravascular coagulation (DIC) and hepatic dysfunction, were excluded. Immediate discontinuation of the antibiotic and cryoprecipitate infusions resulted in improvement and stabilization of fibrinogen levels. This case highlights the clinically meaningful and likely underrecognized adverse effect and supports monitoring fibrinogen and other coagulation parameters during treatment.
PubMed ID
42181451
Volume
18
Issue
4
First Page
107424
Last Page
107424
